The expert told what similarity the poison found in Navalny's body has with Novichok
News

The expert told what similarity the poison found in Navalny's body has with Novichok

25 August , 12:09SocietyPhoto: newsland.com
Doctors of the German clinic Charite, where oppositionist Alexey Navalny is now undergoing treatment, reported that the politician was poisoned with a substance from the group of cholinesterase inhibitors. Doctor of Biological Sciences Yuri Panchin spoke about the toxic effects of the substance.

He pointed out that acetylchlorine is one of the most abundant neurotransmitters in the body - it is released, for example, when a person squeezes a hand. In addition, neurons can communicate with each other through acetylchlorin. In order for this action to end, the academician points out, acetylchlorine itself must go somewhere, otherwise the muscle will remain in a compressed state or muscle cells will get used to it and stop responding to excitement altogether - that is, paralysis will come.

"Therefore, we need a special protein that destroys acetylcholine, this is cholinesterase. Cholinesterase inhibitors include, in particular, the most common chemical warfare agents: sarin, soman, and Novichok belongs to them”, - said Yuri Panchin, head of the laboratory “Study of information processes at the cellular and molecular levels" at the Institute for Information Transmission Problems of the Russian Academy of Sciences Novaya Gazeta.

He noted that mild cholinesterase inhibitors are "washed off" easily, while the others are "attached to it tightly" - in this case, it is necessary to wait for the complete removal of the damaged cholinesterase from the body.

Cholinesterase blockers, Panchin pointed out, cause clear symptoms: first of all, severe constriction of the pupil, increased secretion of mucus from the nose, tears from the eyes, indigestion, urinary incontinence and seizures. Because the muscles of the pupil are very sensitive to acetylcholine. This effect is opposite to the action of atropine (now it is given to Navalny), which leads to pupil dilation.

- In conditions when they immediately talked about a possible poisoning, this is the first thing that comes to mind to look. If he (Navalny) had these symptoms, then this would be the first obvious hint of the use of the most common group of poisons. As an antidote, atropine is immediately used, together with intestinal lavage and hemodialysis, said the doctor of sciences.

According to him, this poison, as in the case of Novichok, may simply be absorbed into the skin. As for the complete recovery after such a poisoning, the expert did not undertake to make any predictions.

“I don’t know, because a lot could have happened during the duration of the poison. Unfortunately, it is known that there are long-term consequences", - he explained.

Let us note that Russian doctors did not confirm the version of their German colleagues regarding the poisoning of Alexey Navalny.

The first two days Navalny spent in the Omsk hospital - local doctors called poisoning only one of the possible reasons for the worsening of his condition. According to the management of the medical institution, no poisons and traces of their presence in the blood or urine of the politician were found, and the main working diagnosis was metabolic disorders, which led to a sharp drop in blood sugar levels.

Let us recall that Navalny felt bad during the flight from Tomsk to Moscow. The plane urgently landed in Omsk, where the oppositionist was hospitalized.

Found a typo in the text? Select it and press ctrl + enter